Mirena IUS BirthControl

Hi, I Had the Mirena fitted back on 1st march, I'm currently havin my first period since it is fitted, the reason I had it fitted was because of the pain it causes in my back. I understand it may take a few months, but the pain feels worse at times... in my lower back and lower abdomen... and period is a lot heaiver at times, I thought was meant to go the other way ?

3 Replies

oldestnewest
  • Hi,

    Unfortunately the mirena can make your periods heavier initially, I've had the mirena and I was bleeding like a tap for about 4 weeks. I couldn't take it. It was just too much, I prob ended up anaemic too. So I tried the copper IUD, and that felt like I was being stabbed in my rectum every period so i had that removed too 😞

    It's up to you what you do. Your choices are to try it for another few months or have it removed.

    A lot of women have found the mirena excellent for easing the flow of their periods.

    Have you tried any other forms of contraception for the back pain?

    Best wishes 💗

  • My experience with mirena coil was not very good. I had one fitted in 2005 when I had my last child. The first few days were ok, then I started having heavy painful periods and headache. So I had to go back to the family planning clinic to remove it. I think the hormone in the mirena coil is not necessarily suitable for everyone. I had the mirena coil removed and was given the copper T coil. This was ok, and I had it for 10yrs +and took it out recently cause it was causing me some discomfort which is understandable after so many years. From my own personal experience, it is always better not to have anything stay too long in the body.

  • I have Mirena sins December and steel have pain. And never knew when will bleed but after all this months im start feeling better

You may also like...